Alert archive / Alabama / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

August 5, 2019Conecuh County, Alabama

NWS Mobile, AL issued this special weather statement at Aug 5, 2019, 4:06 PM CDT for Conecuh County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2019, 4:06 PM CDT (21:06 UTC)
Expired
Aug 5, 2019, 4:45 PM CDT
In force
39 min
Issued by
NWS Mobile, AL

County Conecuh County, AL

The radar

The Eglin Afb radar (KEVX), 123 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

252 
WWUS84 KMOB 052106
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
406 PM CDT Mon Aug 5 2019
 
ALZ056-052145-
Conecuh AL-
406 PM CDT Mon Aug 5 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH COUNTY UNTIL 445 PM CDT...

At 406 PM CDT, the strong thunderstorm was located 5 miles east of
Evergreen, moving south at 5 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Evergreen.

LAT...LON 3135 8669 3135 8670 3130 8670 3126 8687
      3126 8695 3149 8698 3153 8682 3152 8682
      3152 8676 3136 8668
TIME...MOT...LOC 2106Z 344DEG 6KT 3145 8686 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 4:00 PM CDT, 6 minutes earlier.

Area forecast discussion, Aug 5, 4:00 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
400 PM CDT Mon Aug 5 2019

.NEAR TERM /Now Through Tuesday/...Pattern remains relatively
unchanged for the next 24 hours, but mid/upper level trof with axis
just to the east of our area does weaken slightly. Weak surface
reflection of the trof continues over interior portions of the
southeastern states. Convective coverage late this afternoon is less
widespread than past couple of days, and we expect the trend of a
little less daily coverage to continue into Tuesday. Storms this
afternoon are dropping south to southeast across the area, and
generally confined to the southern half of the forecast area, but
are currently beginning to develop northward into south central
Alabama. Through early evening expect scattered showers and storms
to continue, particularly over the southern half of the forecast
area. So far no particularly intense storms this afternoon, and
expect this to remain the case going into the early evening hours
after which the storms are expected become much more isolated.
Still, a few may produce gusty winds and brief heavy rainfall early
this evening. Overnight, best rain chances will remain down near the
coast and over the adjacent Gulf waters. On Tuesday expect scattered
showers and storms to be possible just about anywhere over land
areas, but especially over the southern half of the area. MLCAPEs
Tuesday afternoon forecast to be 1000 to 1500 J/KG across most of
the area on Tuesday, except down near the coast where they could be
slightly higher than 2000 J/KG. Some of the storms could become
strong on Tuesday afternoon, and areas of heavy associated heavy
rainfall could result in localized nuisance-type minor flooding.
Generally a typical summertime forecast. Lows tonight expected to be
in the low to mid 70s, with the warmer temps along the immediate
coast (where even a few locations could remain in the upper 70s).
Highs on Tuesday will likely be a little warmer than past several
days with the coverage of showers and storms expected to be less,
warming into the lower 90s for most inland areas and upper 80s along
the immediate coast. 12/DS

.SHORT TERM /Tuesday night Through Thursday night/...The area will
remain under a northwest upper flow pattern with an upper trough
axis to the east and upper ridging to the west. The ridge will
build eastward slightly through mid week with only scattered
showers and thunderstorms expected each day. Dry conditions are
expected after midnight each night across inland areas, with
isolated to low-end scattered showers and a few thunderstorms
remaining across the far southern sections. While widespread
severe weather is not anticipated through the short term, a few
strong storms with wind gusts near 45 mph along with frequent
cloud to ground lightning can't be ruled out. Locally heavy
rainfall will remain possible due to the slow movement of the
storms. /13

.LONG TERM /Friday Through Monday/...The upper ridge will
continue to expand eastward as the upper trough moves into the
western Atlantic. Scattered daytime convection expected each day.
There will also see a slight increase in high temps the latter
half of the week due to stronger insolation, with highs ranging
from 92 to 96 degrees, and heat indices ranging from 100 to 107
degrees. /13

&&

.MARINE...A surface ridge of high pressure will persist across the
east-central Gulf through late week, but gradient tightens slightly
as a weak trof/frontal boundary drops down to near the coast from
the north. A light to occasionally moderate southwest to west flow
is expected to continue, but increase slightly toward the end of the
week. Little change in seas expected through most of the week with
waves of 2 feet or less, increasing late week by about a foot (up to
3 feet) at times. Daily late night into early morning showers and
thunderstorms can be expected to continue through late week,
bringing locally higher winds and seas. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  92  75  92  75  93  76  93 /  40  40  20  40  20  50  20  50
Pensacola   76  90  78  91  78  91  79  92 /  50  50  30  40  30  40  20  50
Destin      78  87  79  88  79  89  80  89 /  50  50  40  40  30  40  20  40
Evergreen   72  92  74  93  75  95  75  94 /  40  40  20  40  10  40  10  50
Waynesboro  73  92  74  93  74  93  74  93 /  20  40  10  40  10  40  10  50
Camden      72  92  74  93  74  94  75  94 /  30  30  10  30  10  30  10  50
Crestview   72  92  74  93  74  94  75  94 /  50  50  30  40  20  30  20  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 5, 5:29 AM CDT, 10 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
529 AM CDT Mon Aug 5 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
529 AM CDT Mon Aug 5 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

A few strong thunderstorms will be possible today into this evening.
Gusty straight line winds and frequent cloud to ground lightning
will be the main threats with the stronger storms. Ponding of water
in poor drainage areas is also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered to perhaps numerous storms during the outlook may contain
brief strong gusty winds and frequent lightning activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-061030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
529 AM CDT Mon Aug 5 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Winds, waves, and seas will be locally higher in and near storms.
Frequent lightning will be likely in the strongest storms.
Waterspouts are also possible this morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Winds, waves and seas will be locally higher in and near isolated to
scattered storms through the coming week. Frequent lightning will be
likely in the strongest storms.

In the hours before

Special weather statement, Aug 5, 1:16 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
116 PM CDT Mon Aug 5 2019

ALZ261>264-051915-
Baldwin Central AL-Baldwin Inland AL-Mobile Inland AL-
Mobile Central AL-
116 PM CDT Mon Aug 5 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 215 PM
CDT...

At 115 PM CDT, the strong thunderstorm was located near Chunchula, or
7 miles northwest of Creola, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Saraland, Chickasaw, Satsuma, Creola, Chunchula, Axis, Semmes, I65
And I165 and I65 And AL 158.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3103 8822 3104 8799 3090 8794 3086 8791
      3081 8793 3080 8793 3080 8792 3085 8791
      3077 8787 3076 8792 3077 8793 3076 8794
      3076 8798 3077 8800 3075 8805 3073 8827
TIME...MOT...LOC 1815Z 352DEG 7KT 3094 8815
Special weather statement, Aug 5, 3:40 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
340 PM CDT Mon Aug 5 2019

ALZ263-265-052130-
Mobile Coastal AL-Mobile Central AL-
340 PM CDT Mon Aug 5 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 430 PM CDT...

At 340 PM CDT, the strong thunderstorm was located 4 miles southwest
of Theodore, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Theodore, Grand Bay, Bayou La Batre and Coden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3032 8823 3032 8820 3036 8819 3037 8824
      3032 8826 3037 8826 3038 8825 3039 8829
      3037 8831 3039 8831 3039 8835 3041 8835
      3038 8838 3039 8840 3062 8841 3056 8808
      3038 8811 3033 8814 3030 8813
TIME...MOT...LOC 2040Z 004DEG 11KT 3050 8823
Special weather statement, Aug 5, 4:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
406 PM CDT Mon Aug 5 2019

ALZ056-052145-
Conecuh AL-
406 PM CDT Mon Aug 5 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH COUNTY UNTIL 445 PM CDT...

At 406 PM CDT, the strong thunderstorm was located 5 miles east of
Evergreen, moving south at 5 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Evergreen.

LAT...LON 3135 8669 3135 8670 3130 8670 3126 8687
      3126 8695 3149 8698 3153 8682 3152 8682
      3152 8676 3136 8668
TIME...MOT...LOC 2106Z 344DEG 6KT 3145 8686

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:16 PM CDTAreal Flood AdvisoryMOBClarke, Washington119 min
Aug 4, 9:03 PM CDTSpecial Marine WarningMOB87 min
Aug 5, 8:25 AM CDTSpecial Marine WarningMOB95 min
Aug 5, 9:12 AM CDTSpecial Marine WarningMOB63 min
Aug 5, 10:09 AM CDTSpecial Marine WarningMOB96 min
Aug 5, 1:16 PM CDTSpecial Weather StatementMOBMobile59 min
Aug 5, 3:40 PM CDTSpecial Weather StatementMOBMobile50 min
Aug 4, 7:22 PM CDTAreal Flood AdvisoryMOBWayne113 min

Nearby

Special Weather Statements in Alabama, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.